MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG ELECTRODE; ELECTRODE, NEEDLE

MEDTRONIC XOMED INC. NIM® EMG ELECTRODE; ELECTRODE, NEEDLE
Model Number 8227411
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a distributor that after all the electrodes were set for a parotidectomy procedure, the doctor confirmed that all electrodes on the monitor were checked.However, when the doctor did further testing by patting the patient's face, he found that there was no reaction from the nerves of chin, the purple electrode.The doctor tried to reset the electrode and checked all the connections, however there was still no reaction.Finally, the doctor used a different purple electrode to complete the surgery.The second purple electrode could function properly with the same mainframe.There was no error code displayed on the monitor.The hcp noted that it was the initial use of the electrode.The problem was noticed during testing, therefore there was no stim value since the doctor had not used the probe when the problem was noticed.The surgery was delayed for about 10 minutes.There was no patient impact or injury.
 
Additional Manufacturer Narrative
The resistance between needle and connecting pin shall measure less than 2.0 ohms and exhibit infinity between needles or connecting pins; analysis found that the actual measurements were - the violet / purple electrode poles measured 1.6 and 1.7 ohms, the orange poles measured 1.7 and 2.3 ohms and there was a short circuit between poles.The orange electrode was out of specification.Visually, there was no external damage to the plugs or wires which indicates internal damage.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG ELECTRODE
Common Device Name
ELECTRODE, NEEDLE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8245807
Report Number1045254-2019-00024
Device Sequence Number16591452
Product Code GXZ
UDI-Device Identifier00643169290013
UDI-Public00643169290013
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K002992
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2022
Device Model Number8227411
Device Catalogue Number8227411
Device Lot Number0214752169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1